MAUDE Adverse Event Report: ENCORE MEDICAL L.P. DJO SURGICAL; DRILL BIT, 4.0MM, CALIBRATED, GRADUATED DEPTH MARKS

ENCORE MEDICAL L.P. DJO SURGICAL; DRILL BIT, 4.0MM, CALIBRATED, GRADUATED DEPTH MARKS
Catalog Number 804-03-049
Medical Device Problem Codes Mechanical Problem (1384); Detachment of Device or Device Component (2907)
Health Effect - Clinical Codes Foreign Body In Patient (2687); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/04/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Additional reporting on this event will be provided as a supplemental report to this document as soon as it becomes available.
 
Event or Problem Description
Instrument failure - what appears to be broken drill bit identified post surgery by xray.This fragment was not caught by surgeon or surgical staff during procedure.

Brand Name
DJO SURGICAL
Common Device Name
DRILL BIT, 4.0MM, CALIBRATED, GRADUATED DEPTH MARKS
Manufacturer (Section D)
ENCORE MEDICAL L.P.
9800 metric blvd.
austin TX 78758
Manufacturer (Section G)
ENCORE MEDICAL L.P.
9800 metric blvd.
austin TX 78758
Manufacturer Contact
stacey bonnell
9800 metric blvd
austin, TX 78758
5128346313
MDR Report Key22367409
Report Number1644408-2025-00788
Device Sequence Number20826210
Product Code HTW
UDI-Device Identifier00888912042796
UDI-Public00888912042796
Combination Product (Y/N)N
Initial Reporter StateMS
Initial Reporter CountryUS
PMA/510(K) Number
B089255
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 06/30/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number804-03-049
Device Lot Number435147L01
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/04/2025
Initial Report FDA Received Date06/30/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexFemale